Alert archive / Nevada / River Flood Warnings in 2023
River Flood Warning 13, NWS Elko, NV
NWS Elko, NV issued this river flood warning at May 25, 2023, 12:09 AM PDT for Elko County, Nevada. It was in force for 60 hr.
The area
The outline as issued.
The facts
- Issued
- May 25, 2023, 12:09 AM PDT (07:09 UTC)
- Expired
- May 27, 2023, 12:10 PM PDT
- In force
- 60 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- Minor
County Elko County, NV
The radar
The Elko radar (KLRX), 114 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lamoille Creek near Lamoille (LCLN2).
- Action stage
- 4 ft
- Minor stage
- 4.8 ft
- Moderate stage
- 5.5 ft
- Major stage
- 6 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 10316500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
807
WGUS45 KLKN 250709
FLWLKN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Elko NV
1209 AM PDT Thu May 25 2023
...The National Weather Service in Elko NV has issued a Flood
Warning for the following rivers in Nevada...
Lamoille Creek Above Lamoille affecting Elko County.
.Heavy rain will fall on a deep primed snowpack leading to the melt
increasing. Flows in rivers will increase quickly and reach critical
levels.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 100 PM PDT.
&&
NVC007-252000-
/O.NEW.KLKN.FL.W.0013.230525T0709Z-000000T0000Z/
/LCLN2.1.RS.230525T0250Z.230525T0500Z.000000T0000Z.UU/
1209 AM PDT Thu May 25 2023
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING UNTIL FURTHER
NOTICE...
...REPLACES RIVER FLOOD ADVISORY...
* WHAT...Minor flooding is occurring.
* WHERE...Lamoille Creek Above Lamoille.
* WHEN...From early this morning until further notice.
* IMPACTS...At 4.8 feet, Flood stage at the powerhouse gage location
in lamoille canyon. Minor flooding can occur in the town of
lamoille. Water can seep into basements near the river.
* ADDITIONAL DETAILS...
- At 11:55 PM PDT Wednesday the stage was 4.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:55 PM PDT Wednesday was 5.0 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 4.8 feet.
- Flood History...This crest compares to a previous crest of
6.1 feet on 06/03/1995.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4070 11546 4070 11548 4072 11548 4073 11549
4075 11549 4077 11548 4082 11543 4087 11542
4091 11543 4094 11545 4097 11542 4088 11539
4079 11542
$$
963 follow-up statements
836
WGUS85 KLKN 251801
FLSLKN
Flood Statement
National Weather Service Elko NV
1101 AM PDT Thu May 25 2023
...The Flood Warning continues for the following rivers in Nevada...
Lamoille Creek Above Lamoille affecting Elko County.
.Heavy rain will fall on a deep primed snowpack leading to the melt
increasing. Flows in rivers will increase quickly and reach critical
levels.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Caution is urged when walking near riverbanks.
Additional information is available at www.weather.gov.
The next statement will be issued tomorrow after 1000 AM PDT.
&&
NVC007-262015-
/O.CON.KLKN.FL.W.0013.000000T0000Z-000000T0000Z/
/LCLN2.1.RS.230525T0250Z.230525T0500Z.000000T0000Z.UU/
1101 AM PDT Thu May 25 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Lamoille Creek Above Lamoille.
* WHEN...Until further notice.
* IMPACTS...At 4.8 feet, Flood stage at the powerhouse gage location
in lamoille canyon. Minor flooding can occur in the town of
lamoille. Water can seep into basements near the river.
* ADDITIONAL DETAILS...
- At 11:55 PM PDT Wednesday the stage was 4.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 AM PDT Thursday was 5.0 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 4.8 feet.
- Flood History...This crest compares to a previous crest of
6.1 feet on 06/03/1995.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4070 11546 4070 11548 4072 11548 4073 11549
4075 11549 4077 11548 4082 11543 4087 11542
4091 11543 4094 11545 4097 11542 4088 11539
4079 11542
$$
86689
WGUS85 KLKN 262001
FLSLKN
Flood Statement
National Weather Service Elko NV
101 PM PDT Fri May 26 2023
...The Flood Warning continues for the following rivers in Nevada...
Lamoille Creek Above Lamoille affecting Elko County.
.Locally moderate to heavy rain rain will fall on a deep primed
snowpack leading to the melt increasing. Flows in rivers will
increase quickly and reach critical levels.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Saturday afternoon at 100 PM PDT.
&&
NVC007-272000-
/O.CON.KLKN.FL.W.0013.000000T0000Z-000000T0000Z/
/LCLN2.1.RS.230525T0250Z.230525T0500Z.000000T0000Z.UU/
101 PM PDT Fri May 26 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Lamoille Creek Above Lamoille.
* WHEN...Until further notice.
* IMPACTS...At 4.8 feet, Flood stage at the powerhouse gage location
in lamoille canyon. Minor flooding can occur in the town of
lamoille. Water can seep into basements near the river.
* ADDITIONAL DETAILS...
- At 11:55 PM PDT Wednesday, May 24 the stage was 4.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:55 PM PDT Wednesday was 5.0 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 4.8 feet.
- Flood History...This crest compares to a previous crest of
6.1 feet on 06/03/1995.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4070 11546 4070 11548 4072 11548 4073 11549
4075 11549 4077 11548 4082 11543 4087 11542
4091 11543 4094 11545 4097 11542 4088 11539
4079 11542
$$
88328
WGUS85 KLKN 271910
FLSLKN
Flood Statement
National Weather Service Elko NV
1210 PM PDT Sat May 27 2023
...The Flood Warning is replaced with a River Flood Advisory for the
following rivers in Nevada...
Lamoille Creek Above Lamoille affecting Elko County.
.Creek levels are slowly trending downward, thus the Flood Warning
is being replaced by a Flood Advisory.
NVC007-272015-
/O.CAN.KLKN.FL.W.0013.000000T0000Z-000000T0000Z/
/LCLN2.1.RS.230525T0250Z.230525T0500Z.000000T0000Z.UU/
1210 PM PDT Sat May 27 2023
...FLOOD WARNING HAS BEEN REPLACED WITH A RIVER FLOOD ADVISORY...
The Flood Warning has been replaced with a River Flood Advisory for
the Lamoille Creek Above Lamoille.
* ADDITIONAL DETAILS...
- At 12:40 PM PDT Saturday the stage was 4.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 12:40 PM PDT Friday was 4.6 feet.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4070 11546 4070 11548 4072 11548 4073 11549
4075 11549 4077 11548 4082 11543 4087 11542
4091 11543 4094 11545 4097 11542 4088 11539
4079 11542
$$
85What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at May 24, 12:36 PM PDT, 11 hours 33 minutes earlier.
Area forecast discussion, May 24, 12:36 PM PDT, 11 hours 33 minutes before
Area Forecast Discussion National Weather Service Elko NV 1236 PM PDT Wed May 24 2023 .SYNOPSIS...Showers and thunderstorms will develop daily through at least Friday, with the heavier showers expected across mainly Elko county. Potential exist for more servere thunderstorms today with smail hail and gusty winds likely. Storms that develop over snow covered mountains will have the potential to cause rapid snow melt, and further impact creeks, streams and rivers in the coming days. && .SHORT TERM...Today through Thursday night. Showers are once again expected to build over the stalled frontal boundary sitting over the central portion of our CWA. Scatter to isolated thunderstorms are expect to mix-in with these showers as models see higher CAPE values spread out across Northeastern Nevada. Potential does exist for these higher CAPE values to provide enough energy to create isolated severe thunderstorms this afternoon. However, storms producing small hail and gusty winds are more likely. On the other hand, heavier rain amounts will also be likely as models see the frontal boundary feed more moisture in. As it stands, guidance is seeing heaviest totals focused in Northern Elko county where half an inch of precipitation is possible. Flooding potential will be on the rise for the day with potential for these storms to train over areas and bring isolated flash flooding. To further chances in the mountains, decent amounts of snow pack still exist in the high elevations with locations above 8000 ft still holding double digit snow water equivalent. These amounts could serve to further increase the flooding potential as any rain on snow that occurs will lead to rapid melting of the remaining snow pack. Currently, a Flash Flood Watch is out for Northern Elko County and Ruby Mountains/East Humboldt Range until 10 pm tonight as a combination of rapid snow melt and heavier rainfall are more likely to occur there. Heading into Thursday, models expect the slow movement of the trough and it closed upper-level low to keep the frontal boundary over the Silver State. More showers and thunderstorms will likely follow for the afternoon. However, latest guidance is expecting the overall intensity to be lower than these last few days. Temperature wise, afternoon highs will look to stay in the 60s to low 70s for today and tomorrow. Meanwhile, overnight lows will stick in the 40s to 50s for tonight and tomorrow night. .LONG TERM...Friday through next Wednesday. All models are showing a continuation of the active and wet weather we've been experiencing. The solutions are showing an upper low closing off and remaining rather stationary over the forecast area. This will help to keep the threat of afternoon and evening showers and thunderstorms to much of the area through the long term period. High temperatures will generally be in the 70s to maybe low 80s, while overnight lows will be in the 40s and 50s. Breezes are possible each afternoon with speeds of about 25 mph. A threat for convective wind gusts to 50 mph and small hail are possible with any afternoon storm. && .AVIATION...Widespread showers and thunderstorms will again be present today and this evening. Overall, main concerns will be thunderstorms moving on terminal with gusty and erratic outflow winds of 40+ kts along with brief reductions in visibility from heavy rainfall resulting in MVFR and possibly IFR conditions. Small hail is also expected. Thunderstorm and shower induced IMC can also cause mountain obscurations throughout the region. Active weather trends lighter overnight with the bulk of the activity coming to an end by 05Z. KTPH remains AMD NOT SKED. && .HYDROLOGY...River and stream flows remain high and swift as snowpack continues to melt from central and northern Nevada mountains. A more active weather pattern is forecast to persist for the week and another round of rain showers and thunderstorms will develop this afternoon. Probabilities initially remain low that any given thunderstorm will cause increased hydrologic impacts. However, slow-moving and training showers and thunderstorms impacting quicker responding feeder streams may produce increased flooding concerns, especially Tuesday when activity looks to be greatest. Given the potential Tuesday, an EFS/Hydrologic Outlook has been posted for the northeastern and eastern portions of Elko County. Overall flows should at least moderate, but slower responding larger streams and rivers will continue to run high thru mid week. The Humboldt is forecast to continue to gradually rise into the middle of the week. A Flood Warning is in effect for the Humboldt River at Comus and remains in minor flood stage. A Flood Warning is in effect for the Humboldt River at Battle Mountain and remains in minor flood stage. A Flood Warning is in effect for the Bruneau River at Rowland and remains in minor flood stage. A Flood Warning is in effect for the Marys River at Deeth and remains in minor flood stage. Flood Advisories for... * Salmon Falls Creek near San Jacinto * Lamoille Creek near Lamoille * Humboldt River at Palisade * Humboldt River at Elko * Humboldt River at Carlin && .LKN Watches/Warnings/Advisories... Flood Watch until 10 PM PDT this evening Northern Elko County... Ruby Mountains and East Humboldt Range. && 94/86/86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:02 AM PDT | River Flood Advisory | LKN | Elko | 37 hr |
| May 25, 8:52 AM PDT | Flood Watch | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 13 hr |
| May 25, 12:08 PM PDT | Special Weather Statement | LKN | 37 min | |
| May 25, 12:10 PM PDT | Special Weather Statement | LKN | Eureka | 35 min |
| May 25, 12:29 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| May 25, 12:34 PM PDT | Special Weather Statement | LKN | 26 min | |
| May 25, 12:50 PM PDT | Special Weather Statement | LKN | 25 min | |
| May 25, 12:58 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| May 25, 1:19 PM PDT | Special Weather Statement | LKN | 26 min | |
| May 25, 1:25 PM PDT | Special Weather Statement | LKN | Eureka | 35 min |
| May 25, 1:27 PM PDT | Special Weather Statement | LKN | Eureka | 33 min |
| May 25, 1:40 PM PDT | Special Weather Statement | LKN | Lander | 35 min |
| May 25, 1:41 PM PDT | Special Weather Statement | LKN | 34 min | |
| May 25, 1:50 PM PDT | Special Weather Statement | LKN | Lander | 25 min |
| May 25, 1:53 PM PDT | Special Weather Statement | LKN | Eureka | 37 min |
| May 25, 1:58 PM PDT | Special Weather Statement | LKN | Lander | 32 min |
| May 25, 2:04 PM PDT | Special Weather Statement | LKN | 26 min | |
| May 25, 2:08 PM PDT | Special Weather Statement | LKN | 37 min | |
| May 25, 2:14 PM PDT | Special Weather Statement | LKN | Lander | 31 min |
| May 25, 2:17 PM PDT | Special Weather Statement | LKN | Lander | 28 min |
| May 25, 2:19 PM PDT | Special Weather Statement | LKN | Lander | 26 min |
| May 25, 2:22 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander | 4 hr |
| May 25, 2:28 PM PDT | Special Weather Statement | LKN | Lander | 32 min |
| May 25, 2:35 PM PDT | Special Weather Statement | LKN | 25 min | |
| May 25, 2:37 PM PDT | Special Weather Statement | LKN | 23 min | |
| May 25, 2:40 PM PDT | Special Weather Statement | LKN | 35 min | |
| May 25, 2:46 PM PDT | Special Weather Statement | LKN | Elko | 29 min |
| May 25, 2:51 PM PDT | Areal Flood Advisory | LKN | Nye | 4 hr |
| May 25, 2:52 PM PDT | Special Weather Statement | LKN | Elko | 23 min |
| May 25, 2:55 PM PDT | Special Weather Statement | LKN | Lander | 35 min |
| May 25, 3:00 PM PDT | Special Weather Statement | LKN | Lander | 30 min |
| May 25, 3:05 PM PDT | Special Weather Statement | LKN | 25 min | |
| May 25, 3:05 PM PDT | Special Weather Statement | LKN | 25 min | |
| May 25, 3:08 PM PDT | Special Weather Statement | LKN | Elko | 37 min |
| May 25, 3:14 PM PDT | Special Weather Statement | LKN | Lander | 31 min |
| May 25, 3:16 PM PDT | Special Weather Statement | LKN | 29 min | |
| May 25, 3:23 PM PDT | Areal Flood Advisory | LKN | Lander | 5 hr |
| May 25, 3:30 PM PDT | Special Weather Statement | LKN | 30 min | |
| May 25, 3:34 PM PDT | Special Weather Statement | LKN | Eureka | 26 min |
| May 25, 3:37 PM PDT | Special Weather Statement | LKN | Lander | 23 min |
| May 25, 3:43 PM PDT | Special Weather Statement | LKN | 32 min | |
| May 25, 4:05 PM PDT | Special Weather Statement | LKN | 25 min | |
| May 25, 4:20 PM PDT | Special Weather Statement | LKN | 25 min | |
| May 25, 4:42 PM PDT | Special Weather Statement | LKN | 33 min |
Nearby
River Flood Warnings in Nevada, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.